MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C (AHCV) IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C (AHCV) IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, false negative atellica im (b)(6) patient results.Siemens is investigating.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) states in the limitations section: "a negative test result does not exclude the possibility of exposure to or infection with (b)(6).(b)(6) antibodies may be undetectable in some stages of the infection and in some clinical conditions." mdr 1219913-2020-00156, mdr 1219913-2020-00157, and mdr 1219913-2020-00158 were filed for the same event.
 
Event or Problem Description
False negative (b)(6) results were obtained on samples from the same patient and questioned by the physician(s).The negative (b)(6) results are considered discordant compared to a known (b)(6) positive patient since 2007.The patient had positive (b)(6) results on (b)(6) 2019, however additional (b)(6) patient testing performed in (b)(6) 2020 with a different (b)(6) reagent lot on the original atellica system (#1) and a second atellica system (#2) were negative.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant(s), falsely negative atellica im (b)(6) results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2020-00155 report on 24-jun-2020 for false negative hepatitis c (ahcv) results from the same patient.03-jul-2020.Additional information: the patient sample was treated and tested with heterophilic blocking tube (hbt) and non-specific antibody blocking tube (nabt).Result hbt = 0.78 index (reagent lot ahcv 375).Result nabt = 0.83 index (reagent lot ahcv 375).Siemens continues to investigation and has requested the patient's medical history.Mdr 1219913-2020-00156 supplemental report 1 , mdr 1219913-2020-00157 supplemental report 1, and mdr 1219913-2020-00158 supplemental report 1 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2020-00155, report on (b)(6) 2020 for false negative hepatitis c (ahcv) results from the same patient.Mdr 1219913-2020-00155, supplemental 1 report on (b)(6) 2020 with additional information.(b)(6)2020 additional information: the customer provided the following information: the physician questioned the results because the patient was known positive for many years with an alternate method.The oldest result dates back to 2007 and indicated that the patient was already known to be hcv positive.A pcr test was performed on (b)(6) 2020, and resulted with a negative viral load.The sample was venous blood collected at the fold of the elbow on sst2 tube (serum) with becton dickinson separator gel tube.Siemens reviewed the information and observed the following: the pcr result is currently negative indicating the patient does not currently have the infection.The medical history provided indicates the patient has always been positive on an alternate method since at least back to 2007.Patient treatment is not known and initial diagnosis is not known.The sample may be from a very old infection with titers of antibody decreasing or it is possible the alternate method is incorrectly reporting a false reactive however without more medical background siemens is unable to determine if this is the case.Due to matrix effects and sera-specific issues as well as differences in antigen presentation and capture antibody characteristics between manufacturers, a given low titer specimen may not always result as positive via all methods.Overall evaluations with large numbers of specimens on multiple methods should yield closer correlations, but no method is 100% specific and 100% sensitive.This case represents one false negative and does not indicate a sensitivity issue with the method in general.Overall sensitivity of the method should be within 96.05%-100% as indicated in the instructions for use 10995360_en rev.03, 2019-07.Siemens continues to investigate and has asked if the sample is available to test across different kit lots.Mdr 1219913-2020-00156, supplemental report 2, mdr 1219913-2020-00157, supplemental report 2, and mdr 1219913-2020-00158, supplemental report 2 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2020-00155 report on 24-jun-2020 for false negative hepatitis c (ahcv) results from the same patient.Mdr 1219913-2020-00155 supplemental 1 report was filed on 27-jul-2020 with additional information.Mdr 1219913-2020-00155 supplemental report 2 was filed on 11-sep-2020 with additional information.17-sep-2020 - additional information: siemens has concluded the investigation.The patient's original sample is not available for additional testing.The sample may potentially be from a very old infection with titers of antibody decreasing, however without additional medical background siemens is unable to confirm this.Internal data was reviewed for reagent lots 333 and 375 and all release specifications were met with no biases noted in quality control, medical decision pools or patient panels.There has been no further reported ahcv discrepancies with this customer.The assay is performing within specification.No further evaluation of the device is required.In section h6, the health effect - clinical code, clinical impact code and the component code were added.The medical device problem code and the type of investigation codes remained the same.The investigation findings code and the investigation conclusions codes were revised.Mdr 1219913-2020-00156 supplemental report 3, mdr 1219913-2020-00157 supplemental report 3, and mdr 1219913- 2020-00158 supplemental report 3 were filed for the same event.

Brand Name
ATELLICA IM HEPATITIS C (AHCV)
Common Device Name
HEPATITIS C (AHCV) IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10192335
Report Number1219913-2020-00155
Device Sequence Number16996315
Product Code MZO
UDI-Device Identifier00630414597867
UDI-Public00630414597867
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2020
Device Model NumberN/A
Device Catalogue Number10995456
Device Lot Number333
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/03/2020
08/18/2020
09/17/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/27/2020
09/11/2020
10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR